Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Can Clindamycin cause cdiff as a side-effect?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2004
Answered : 1410 Questions
Question
Clindamycin HCL 300 mg lists cdiff as warning side effect. I have already had cdiff and certainly want it again. Should I take anyway?
Sat, 2 Jun 2018 in Medicines and Side Effects
 
 
Answered by Dr. Salah Saad Shoman 6 hours later
Brief Answer:
I would not recommend using it

Detailed Answer:
Dear Ma'am,I have gone through your question and I understand your concerns but I would not recommend that you use clindamycin as pseudomembranous colitis is a common side effect of clindamycin that may occur during or after antibacterial treatment in 1-10% of patients using it and is associated with the presence of Clostridium difficile toxin in the stool. Pseudomembranous colitis may also be associated with toxic megacolon, which can be life-threatening. you should go back to your doctor for a replacement prescription. I hope you find this helpful. if you don't have any other clarifications then please close the discussion..
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor